Sertraline-induced serotonin syndrome followed by mirtazapine reaction

@article{Butler2010SertralineinducedSS,
  title={Sertraline-induced serotonin syndrome followed by mirtazapine reaction},
  author={M. C. Butler and Melissa Di Battista and M. Warden},
  journal={Progress in Neuro-Psychopharmacology and Biological Psychiatry},
  year={2010},
  volume={34},
  pages={1128-1129}
}
1 Citations
Management of severe arterial hypertension associated with serotonin syndrome: a case report analysis based on systematic review techniques
TLDR
It is concluded that classic antihypertensives may not be effective for the treatment of severe hypertension associated with serotonin syndrome, and patients with severe hypertension not responding to benzodiazepines may benefit from cyproheptadine, propofol or both. Expand

References

SHOWING 1-8 OF 8 REFERENCES
Serotonin toxicity: a practical approach to diagnosis and treatment
TLDR
There are several drug mechanisms that cause excess serotonin, but severe serotonin toxicity only occurs with combinations of drugs acting at different sites, most commonly including a monoamine oxidase inhibitor and a serotonin reuptake inhibitor. Expand
A Review of Serotonin Toxicity Data: Implications for the Mechanisms of Antidepressant Drug Action
  • P. Gillman
  • Psychology, Medicine
  • Biological Psychiatry
  • 2006
TLDR
There is now sufficient pharmacological data on some drugs to enable a prediction of which ones will be at risk of precipitating ST, either by themselves or in combinations with other drugs, which indicates that some antidepressant drugs, presently thought to have serotonergic effects in animals, do not exhibit such effects in humans. Expand
A systematic review of the serotonergic effects of mirtazapine in humans: implications for its dual action status
  • P. Gillman
  • Medicine, Psychology
  • Human psychopharmacology
  • 2006
TLDR
Mirtazapine has no demonstrable serotonergic effects in humans and there is insufficient evidence to designate it as a dual‐action drug, which leads to an emphasis on ST as an important line of evidence. Expand
Mirtazapine-induced serotonin syndrome.
TLDR
An 85-year-old woman developed sudden confusion and dysarthria progressing to mutism, orobuccal dyskinesias, generalized tremors worse with activity, ataxia, and rigidity with cog wheeling without high-grade fevers or dysautonomia withdrawal of the agent resulted in early notable clinical resolution with only residual hypertonia after 2 weeks. Expand
The Hunter Serotonin Toxicity Criteria: simple and accurate diagnostic decision rules for serotonin toxicity.
TLDR
Decision rules (the Hunter Serotonin Toxicity Criteria) were developed that were simpler, more sensitive to serotonin toxicity and less likely to yield false positives. Expand
‘Atypical’ Antidepressants in Overdose
TLDR
There can be no generic response by medical practitioners as to the ‘safety’ of these new antidepressants, and the available information is reviewed in a manner intended to benefit both prescribers and clinical toxicologists. Expand
Severe Serotonin Syndrome Induced by Mirtazapine Monotherapy
TLDR
Bearing SS in mind when prescribing this drug is suggested, especially in frail, elderly patients with underlying chronic conditions, and it might be more adequate to start mirtazapine therapy at a lower dose (<15 mg/d). Expand
The serotonin syndrome.
  • H. Sternbach
  • Psychology, Medicine
  • The American journal of psychiatry
  • 1991
TLDR
The serotonin syndrome is a toxic condition requiring heightened clinical awareness for prevention, recognition, and prompt treatment, and further work is needed to establish the diagnostic criteria, incidence, and predisposing factors. Expand